Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A finiteness theorem for linear semigroups


Author: Yechezkel Zalcstein
Journal: Proc. Amer. Math. Soc. 103 (1988), 399-400
MSC: Primary 20M30; Secondary 20M20, 20M25
DOI: https://doi.org/10.1090/S0002-9939-1988-0943054-0
MathSciNet review: 943054
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A classical theorem of Burnside on the finiteness of periodic linear groups is generalized to semigroups.


References [Enhancements On Off] (What's this?)

  • [1] S. A. Amitsur, Groups with representations of bounded degree. II, Illinois J. Math. 5 (1961), 198-205. MR 0122893 (23:A225)
  • [2] A. H. Clifford and G. B. Preston, The algebraic theory of semigroups, Math. Surveys Mongr., no. 7, Amer. Math. Soc., Providence, R. I., 1961. MR 0132791 (24:A2627)
  • [3] C. W. Curtis and I. Reiner, Representation theory of finite groups and associative algebras, Interscience, New York, 1962. MR 0144979 (26:2519)
  • [4] E. Hotzel, On finiteness conditions in semigroups, J. Algebra 60 (1979), 352-370. MR 549935 (80j:20063)
  • [5] R. McNaughton and Y. Zalcstein, The Burnside problem for semigroups, J. Algebra 34 (1975), 292-299. MR 0374301 (51:10501)
  • [6] J. Okninski, $ \pi $-regular matrix semigroups, Proc. Amer. Math. Soc. 93 (1985), 215-217. MR 770522 (86b:20079)
  • [7] Y. Zalcstein, Finiteness conditions for matrix semigroups, Proc. Amer. Math. Soc. 38 (1973), 247-249. MR 0310094 (46:9197)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20M30, 20M20, 20M25

Retrieve articles in all journals with MSC: 20M30, 20M20, 20M25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0943054-0
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society